Alert archive / Massachusetts / Special Weather Statements in 2014

Special Weather Statement, NWS Boston/Norton, MA

August 6, 2014Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 6, 2014, 2:38 PM EDT for Plymouth County, Massachusetts. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2014, 2:38 PM EDT (18:38 UTC)
Expired
Aug 6, 2014, 3:30 PM EDT
In force
52 min
Issued by
NWS Boston/Norton, MA

County Plymouth County, MA

The radar

The Boston radar (KBOX), 71 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WWUS81 KBOX 061838
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
238 PM EDT WED AUG 6 2014
 
MAZ018-019-021-022-061930-
EASTERN PLYMOUTH-BARNSTABLE-WESTERN PLYMOUTH-SOUTHERN PLYMOUTH-
238 PM EDT WED AUG 6 2014

...A HEAVY SHOWER MAY DEVELOP INTO A THUNDERSTORM SOUTHEASTERN 
PLYMOUTH AND NORTHEASTERN BARNSTABLE COUNTIES...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
DEVELOPING THUNDERSTORM NEAR PLYMOUTH...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...MARION...PROVINCETOWN...MIDDLEBOROUGH...WAREHAM...
CARVER...ROCHESTER...WELLFLEET AND TRURO.

LAT...LON 4190 7001 4193 7002 4193 7007 4199 7007
      4205 7012 4192 7054 4187 7053 4181 7058
      4174 7083 4185 7085 4195 7063 4193 7053
      4208 7022 4207 7015 4204 7019 4206 7012
      4205 7007 4192 6997 4191 6997
TIME...MOT...LOC 1837Z 254DEG 40KT 4183 7057 

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:22 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 6, 2:22 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
222 PM EDT WED AUG 6 2014

.SYNOPSIS...
*** HIGH RIP CURRENT RISK FOR SOUTH ATLANTIC FACING BEACHES ***

THOUGH POST TROPICAL STORM BERTHA HAS MOVED OUT TO SEA...SOUTH TO
SOUTHEAST SWELLS AND A HIGH RISK OF RIP CURRENTS WILL CONTINUE
INTO THIS EVENING FOR SOUTH AND SOUTHEAST FACING BEACHES. PERIODS
OF SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THURSDAY AS AN
UPPER TROUGH LINGERS ACROSS THE REGION. A SPOT SHOWER IS POSSIBLE
FRIDAY...FOLLOWED BY HIGH PRESSURE WHICH WILL DOMINATE FOR THE
WEEKEND AND EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
150 PM UPDATE...
BROKEN LINE OF SHOWERS HAS DEVELOPED PRETTY MUCH ALONG I-90 /MASS
PIKE/ IN S CENTRAL MA TO NEAR BOSTON...AS WELL AS MORE PATCHY
SHOWERS THAT HAS DEVELOPED ACROSS E RI/SE INTERIOR MA EARLY THIS
AFTERNOON. THIS IS ALONG A WEAK CONVERGENCE BOUNDARY THAT HAS
MOVED INTO THE REGION...INTERACTING WITH LEFTOVER FRONT NEAR OR
JUST OFF THE S COAST. WILL SEE BRIEF LOCALLY HEAVY RAINFALL WITH
SOME OF THESE SHOWERS. APPEARS THESE ARE REMAINING JUST BELOW
LIGHTNING LEVEL FOR NOW /AROUND 16KFT OR SO/...BUT COULD STILL SEE
SOME THUNDERSTORMS DEVELOP LATER THIS AFTERNOON SO HAVE KEPT
MENTION IN. FOR MOST OTHER AREAS...PATCHY DIURNAL CLOUDS HAVE
DEVELOPED BUT LOOKS LIKE SHOULD REMAIN MAINLY DRY...THOUGH CAN NOT
RULE OUT A FEW LIGHTER SHOWERS THAT MAY DEVELOP THROUGH LATE
AFTERNOON.

TEMPS IN A FEW SPOTS INLAND HAVE REACHED OR JUST SURPASSED 80
DEGREES...OTHERWISE TEMPS MAINLY IN THE 70S AT 17Z. NOTING LIGHT
WINDS HAVE SHIFTED TO W-SW ALONG PORTIONS OF THE S COAST WITH NW
JUST INLAND...ALONG WITH HIGHER DEWPTS ACROSS RI/SE MA. SEA BREEZE
HAS FINALLY KICKED IN KBOS AND POINTS S...THOUGH MAINLY 10 KT OR
LESS.

HAVE UPDATED GRIDS TO REFLECT CURRENT CONDITIONS.

PREVIOUS DISCUSSION...
AREA OF DEEP LAYER ASCENT COUPLING WITH SURFACE SEA BREEZE
CONVERGENCE BOUNDARIES YIELDING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS AS THE WARM AND MUGGY ENVIRONMENT /HIGHS AROUND 80
WITH DEWPOINTS AROUND THE LOW TO MID 60S/ DESTABILIZES WITH CAPE
VALUES OF AROUND 1000 J/KG. GREATEST CONFIDENCE REMAINS ACROSS
INTERIOR E/SE MA AND RI AS SEEN ON LATEST SHORT RANGE MODELS.

BEST UNIDIRECTIONAL W-E SHEAR OF 30 TO 40 KTS IS ALSO SEEN ACROSS
CT/RI/SE MA ON LATEST SPC MESOANALYSIS. COULD STILL SEE SOME
STRONG...GUSTY WINDS WITH INVERTED-V BOUNDARY LAYER PROFILES.
LIMITING FACTOR WILL BE VERTICAL EXTENT OF CONVECTION. SMALL HAIL
IS ALSO POSSIBLE...ESPECIALLY WITH ANY ROTATING UPDRAFTS THAT ARE
ABLE TO LOFT PRECIPITATION ABOVE 12 KFT FREEZING LEVEL HEIGHTS FOR
LONGER PERIODS OF TIME.

ALSO...CONSIDERING 0-6 KM W-E MEAN WIND OF 20 KTS....AND PWATS UP
TO 1.5 INCHES...THERE IS ALSO THE THREAT OF HEAVY DOWNPOURS
YIELDING LOCALIZED URBAN AND SMALL STREAM FLOODING. THIS CAN ALSO
BE THE CASE IF STORMS MAINTAIN ALONG SEA BREEZE BOUNDARIES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
ACTIVITY DISSIPATING DURING THE EVENING HOURS. EXPECTING SHOWERS
AND THUNDERSTORMS TO CONCLUDE AROUND 10 PM...REMAINING QUIET
OVERNIGHT. THOUGH MID-LEVEL TROUGH HOLDS ACROSS THE REGION...A
PERIOD OF STRONG SUBSIDENCE IN WAKE OF THE MID-LEVEL ENERGY DURING
THE DAY ALLOWS FOR CLEARING CONDITIONS AND PUSH OF DRIER AIR BY
N/NW WINDS AT THE SURFACE. LESSER CONCERN WITH DENSE FOG OTHER
THAN POSSIBLY ALONG THE S/SE COASTLINE AND ADJACENT WATERS.

THURSDAY...
THROUGH THE PREVAILING MID LEVEL TROUGH...A SECONDARY MID LEVEL
IMPULSE USHERS BOTH ENHANCED ASCENT AND COOLER AIR ACROSS THE
REGION. H5 TEMPERATURES BOTTOMING OUT TO -18C TOWARDS AFTERNOON
ALLOWS FOR STEEP LAPSE RATES AND LOWER FREEZING LEVEL HEIGHTS
DOWN TO AROUND 9 KFT.

A CLASSIC SET UP TOWARDS THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS WITH THE EMBEDDED THREATS OF HAIL /THIN CAPE
PROFILES BEYOND -20C/ AND GUSTY WINDS /INVERTED V BOUNDARY LAYER
SOUNDINGS/. SOME OF THE STORMS MAY BE SLOW MOVERS WITHIN THE 0-6
KM MEAN WIND ENVIRONMENT ROUGHLY AROUND 15 KTS /20 MPH/...SO
THOUGH PWATS WILL RANGE AS HIGH AS 1 INCH /CONSIDERABLY DRY/
THERE IS THE THREAT OF HEAVY DOWNPOURS AND LOCALIZED FLOODING WITH
ANY SLOW MOVING STORMS.

MUCH OF THE ACTIVITY IS ANTICIPATED ACROSS THE INTERIOR AWAY FROM
THE IMMEDIATE SHORES AS SEA BREEZES ARE LIKELY TO DEVELOP TOWARDS
MIDDAY. SEASONABLE CONDITIONS WITH HIGHS AROUND THE UPPER 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
OVERVIEW AND MODEL PREFERENCES...

NOT TOO MUCH CHANGE IN THE FORECAST BASED ON LATEST GUIDANCE
UPDATES. THE BEGINNING OF THE MID-LONG TERM WILL FEATURE A SLOW
MOVING TROF ACROSS THE NORTHEAST WITH HEIGHTS ABOUT 3 STD
DEVIATIONS BELOW NORMAL. AFTER FRIDAY...A FAIRLY ROBUST NRN CONUS
RIDGE WILL BEGIN TO BUILD IN FROM THE GREAT LAKES REGION. THIS
RIDGE LOOKS TO BUILD IN PLACE FOR SOME TIME...AS CANADIAN PRAIRIE
TROF CONTINUES TO DEEPEN TO ITS W. THEREFORE...AFTER AN UNSTABLE
START FOR FRI...LOOKS LIKE A PERIOD OF DRY WX WITH GRADUALLY
MODERATING TEMPERATURES ARE EXPECTED INTO EARLY NEXT WEEK. ITS NOT
UNTIL THIS SECOND WAVE ASSOCIATED WITH BAFFIN ISLAND CUTOFF LOW
PRES...ALLOWS FOR SOME MORE UNSETTLED AND POTENTIALLY WET WX FOR
THE MIDDLE PORTIONS OF NEXT WEEK. WITH FAIR AGREEMENT BETWEEN
06.00Z MODEL GUIDANCE...A CONSENSUS BLEND WILL BE USED AS A
BASELINE.

DETAILS...

THU NIGHT INTO FRI...ANOMALOUSLY DEEP TROF WITH H5 HEIGHTS 3 STD
DEVIATIONS FROM NORMAL WILL BE SLOWLY EXITING TO THE E THROUGH
THIS PERIOD. THE ROBUST ACUITY OF THIS TROF SUGGESTS STRONG
CYCLONIC CURVATURE WITH H5 TEMPS DIPPING TO NEAR -18C...WARMING
CLOSER TO - 12C BY LATE DAY FRI. THEREFORE...ANY CONVECTIVE
ACTIVITY MAY LINGER INTO THE EVENING HOURS THU...ALTHOUGH DIURNAL
HEATING LOSS WILL STABILIZE THINGS SOMEWHAT. BY FRI...GIVEN THE
CURVATURE AND MODEST COLUMN MOISTURE...MAY SEE ANOTHER ROUND OF
DIURNAL SHOWERS...BUT FEEL THEY ARE LIKELY TO BE LESS ROBUST AND
FEW AND FARTHER BETWEEN AS THE TROF PULLS E ALONG WITH SOME OF THE
MOISTURE...AND THE MID LVL WARMING DIMINISHES THE AFTERNOON
DESTABILIZATION. HOWEVER...A FAIR AMOUNT OF DIURNAL CLOUD COVER IS
EXPECTED AGAIN AT THE LEAST. H85 TEMPS WARM THROUGH FRI...TO ABOUT
+10C...SO WITH FULL MIXING TEMPS COULD APPROACH SEASONABLE
NORMALS...HOWEVER...THE CLOUD COVER MAY KEEP TEMPS BACK A BIT TO
SOMEWHAT BELOW NORMAL...MAINLY THE UPPER 70S.

SAT THROUGH MON...ROBUST MID LVL RIDGE WILL BE ALLOWING SFC HIGH
PRES TO MOVE THROUGH THE REGION DURING THIS PERIOD. EXPECT MAINLY
DRY WX WITH GRADUALLY INCREASING TEMPS. H85 TEMPS START SAT AROUND
+10C...THEN INCREASE TO ABOUT +14C ON MON. HIGHS THEN START SAT IN
THE LOW 80S...THEN INCREASE TO MID-UPPER 80S IN SPOTS ON MON.
DWPTS ARE MAINLY IN THE MID 50S TO LOW 60S SO EXPECT LOWS TO LINE
UP TO THIS AS WELL. WEAK PRES GRADIENTS SUGGEST SEA BREEZES EACH
DAY...SO NEAR SHORE TEMPS ARE LIKELY COOLER.

TUE INTO WED...UPPER LVL RIDGE GIVES WAY TO A FAIRLY ROBUST TROF
THROUGH THE PERIOD. THERE ARE SOME TIMING DIFFERENCES...BUT GIVEN
THE AMPLIFIED PATTERN...WILL ADD A BIT MORE WEIGHT TO THE SLOWER
ECMWF. THEREFORE...TUE LIKELY REMAINS MOSTLY DRY BUT WITH
INCREASING TEMPS/DWPTS. BY WED...A COLD FRONT LOOKS TO CROSS THE
REGION...BRINGING ABOUT UNSETTLED CONDITIONS WITH THE POTENTIAL
FOR SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH THURSDAY...HIGH CONFIDENCE.

THROUGH THIS AFTERNOON...
SEA BREEZES WILL END TO DISSIPATE BY 22Z OR SO. BANDS OF
SHOWERS/ISOLD TSTMS ACROSS S CENTRAL AND SE MA/RI MAY BRIEFLY
LOWER CIGS/VSBYS IN ANY DOWNPOURS. LOW CHANCE OF SMALL HAIL AND
GUSTY WINDS. OTHERWISE...MAINLY VFR CONDITIONS. NW FLOW
PREVAILING ACROSS THE INTERIOR AWAY FROM SEA BREEZES.

TONIGHT...
SHRA/TSRA CONCLUDING AROUND 01-03Z THURSDAY. NW FLOW PREVAILING.
CIGS LIFTING BECOMING SKC. DENSE FOG MAY DEVELOP ALONG S/SE
COASTLINE TERMINALS...LOW CONFIDENCE.

THURSDAY...
NW-FLOW PREVAILING WITH POSSIBLE SEA BREEZES BETWEEN 16-18Z
FRIDAY. ANTICIPATING SCT SHRA/TSRA WITH LOW END VFR CIGS ACROSS
INTERIOR NEW ENGLAND BEGINNING AROUND 18Z. TEMPO MVFR-IFR VSBYS
POSSIBLE WITH TSRA.

KBOS TERMINAL...MODERATE CONFIDENCE. SEA BREEZE SHOULD DISSIPATE
BY 23Z.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

HIGH CONFIDENCE.

ASIDE FROM A SPOT SHOWER THU EVENING AND AGAIN ON FRI...MAINLY DRY
WEATHER WITH VFR CONDITIONS EXPECTED THROUGH SUN. SEA BREEZES
LIKELY...ESPECIALLY SAT AND SUN.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH THURSDAY...

SWELLS FROM BERTHA PERSISTS WITH BUOY 44097 REPORTING WAVE
HEIGHTS OF 6 TO 7 FEET AND A SWELL HEIGHT AROUND 5 FEET WITH A
ROUGHLY 12-13 SECOND PERIOD. SMALL CRAFT ADVISORIES FOR HAZARDOUS
SEAS CONTINUE FOR THE S/SE ATLANTIC FACING WATERS. RIP CURRENT
STATEMENTS FOR A HIGH RISK OF RIP CURRENTS ALSO CONTINUE FOR SOUTH
FACING BEACHES...INCLUDING SOUTHERN BRISTOL COUNTY MA. RECEIVED
REPORTS OF STRONG RIPS AT HORSENECK BEACH IN WESTPORT THIS
MORNING.

SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS THE NEAR SHORE
WATERS THIS AFTERNOON. MARINERS SHOULD BE AWARE OF STORMS
FROM ABOUT MID AFTERNOON INTO EVENING HOURS BOTH TODAY AND
THURSDAY.

PATCHY FOG MAY LINGER FOR A TIME INTO THIS AFTERNOON ON THE OUTER
CAPE BEACHES AS WELL AS NANTUCKET. PATCHY DENSE FOG WILL LIKELY
REDEVELOP ALONG THE CAPE AND ISLANDS BEACHES TONIGHT INTO THE PRE
DAWN HOURS OF THURSDAY MORNING...WITH VISIBILITIES DOWN TO A HALF
MILE OR LESS.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...HIGH CONFIDENCE.

MAINLY QUIET BOATING WEATHER EXPECTED THROUGH SUNDAY AS HIGH
PRESSURE BUILDS SLOWLY OVER THE WATERS FROM THE W.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM EDT
     THURSDAY FOR ANZ254>256.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
     EVENING FOR ANZ235-237.

&&

SYNOPSIS...DOODY/SIPPRELL
NEAR TERM...DOODY/SIPPRELL/EVT
SHORT TERM...SIPPRELL
LONG TERM...DOODY
AVIATION...DOODY/SIPPRELL/EVT
MARINE...DOODY/SIPPRELL/EVT
Hazardous weather outlook, Aug 6, 3:59 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
359 AM EDT WED AUG 6 2014

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-070800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
359 AM EDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS TODAY MAY PRODUCE GUSTY WINDS AS WELL AS LOCALLY
HEAVY DOWNPOURS. LOCAL URBAN AND POOR DRAINAGE FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER THREAT FOR THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL
IS POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ008-070800-
BLOCK ISLAND RI-
359 AM EDT WED AUG 6 2014

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HIGH RIP CURRENT RISK.

THUNDERSTORMS TODAY MAY PRODUCE GUSTY WINDS AS WELL AS LOCALLY
HEAVY DOWNPOURS. LOCAL URBAN AND POOR DRAINAGE FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-070800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
359 AM EDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

TROPICAL STORM BERTHA WILL CONTINUE TO MOVE EAST OF NEW ENGLAND
THROUGH THE DAY TODAY. HOWEVER...A 5 TO 8 FOOT SWELL IS EXPECTED
ESPECIALLY ACROSS SOUTH AND SOUTHEASTERN WATERS THROUGH THE DAY
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-023-024-RIZ006-007-070800-
SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
359 AM EDT WED AUG 6 2014

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ021-022-070800-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
359 AM EDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 6, 12:46 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1246 PM EDT WED AUG 6 2014

MAZ013-016-018-019-061730-
EASTERN PLYMOUTH-EASTERN NORFOLK-WESTERN PLYMOUTH-WESTERN NORFOLK-
1246 PM EDT WED AUG 6 2014

...A HEAVY SHOWER MAY DEVELOP INTO A THUNDERSTORM IN NORTHERN
PLYMOUTH...NORTHERN BRISTOL AND EAST CENTRAL NORFOLK COUNTIES...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING THUNDERSTORM OVER CANTON...OR NEAR STOUGHTON...MOVING
EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROCKTON...QUINCY...WEYMOUTH...BRAINTREE...RANDOLPH...NORWOOD...
MILTON...STOUGHTON...MARSHFIELD...DEDHAM...WALPOLE...EASTON...
HINGHAM...CANTON...SCITUATE...PEMBROKE...SHARON...ROCKLAND...
FOXBOROUGH AND ABINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4207 7107 4209 7108 4207 7113 4209 7134
      4222 7124 4225 7079 4224 7078 4225 7076
      4223 7075 4221 7072 4217 7072 4216 7073
      4216 7070 4208 7064 4205 7065 4204 7063
TIME...MOT...LOC 1645Z 271DEG 32KT 4216 7113

FRANK
Special weather statement, Aug 6, 2:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
238 PM EDT WED AUG 6 2014

MAZ018-019-021-022-061930-
EASTERN PLYMOUTH-BARNSTABLE-WESTERN PLYMOUTH-SOUTHERN PLYMOUTH-
238 PM EDT WED AUG 6 2014

...A HEAVY SHOWER MAY DEVELOP INTO A THUNDERSTORM SOUTHEASTERN
PLYMOUTH AND NORTHEASTERN BARNSTABLE COUNTIES...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
DEVELOPING THUNDERSTORM NEAR PLYMOUTH...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...MARION...PROVINCETOWN...MIDDLEBOROUGH...WAREHAM...
CARVER...ROCHESTER...WELLFLEET AND TRURO.

LAT...LON 4190 7001 4193 7002 4193 7007 4199 7007
      4205 7012 4192 7054 4187 7053 4181 7058
      4174 7083 4185 7085 4195 7063 4193 7053
      4208 7022 4207 7015 4204 7019 4206 7012
      4205 7007 4192 6997 4191 6997
TIME...MOT...LOC 1837Z 254DEG 40KT 4183 7057

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:19 PM EDTSpecial Weather StatementBOXFranklin41 min
Aug 5, 8:23 PM EDTSpecial Weather StatementBOXHampshire37 min
Aug 5, 8:31 PM EDTAreal Flood AdvisoryBOXFranklin119 min
Aug 5, 9:07 PM EDTSpecial Weather StatementBOXWorcester38 min
Aug 5, 9:57 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire, Worcester2 hr
Aug 6, 12:46 PM EDTSpecial Weather StatementBOXNorfolk44 min
Aug 6, 2:48 PM EDTSpecial Weather StatementBOXNorfolk42 min
Aug 6, 2:52 PM EDTSpecial Marine WarningBOX38 min
Aug 6, 3:00 PM EDTSpecial Weather StatementBOXBarnstable45 min
Aug 6, 3:32 PM EDTSpecial Weather StatementBOXBarnstable43 min
Aug 6, 3:33 PM EDTSpecial Weather StatementBOXPlymouth42 min
Aug 6, 3:51 PM EDTSpecial Marine WarningBOX39 min
Aug 6, 3:53 PM EDTSpecial Weather StatementBOXBristol52 min
Aug 6, 4:11 PM EDTSpecial Weather StatementBOXBristol49 min
Aug 6, 4:14 PM EDTSpecial Marine WarningBOX61 min
Aug 6, 4:15 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth2 hr
Aug 6, 4:16 PM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Plymouth44 min
Aug 6, 4:48 PM EDTAreal Flood AdvisoryBOXBarnstable, Plymouth117 min
Aug 6, 5:01 PM EDTSpecial Weather StatementBOXBarnstable44 min
Aug 6, 5:13 PM EDTAreal Flood AdvisoryBOXBarnstable2 hr

Nearby

Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.